Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 2, 2021, 4:21 PM MDT for Morrill County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 4:21 PM MDT (22:21 UTC)
- Expired
- May 2, 2021, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WWUS85 KCYS 022221
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
421 PM MDT Sun May 2 2021
NEZ019>021-055-022300-
Cheyenne-Scotts Bluff-Morrill-Banner-
421 PM MDT Sun May 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SCOTTS
BLUFF...NORTHWESTERN CHEYENNE...SOUTHWESTERN MORRILL AND NORTHEASTERN
BANNER COUNTIES...
At 419 PM MDT, strong thunderstorms were clustered 7 miles south of
Redington, or 24 miles northeast of Kimball, moving southeast at 20
mph.
Winds in excess of 40 mph and pea to half inch hail are likely with
these storms.
These storms will remain over mainly rural areas of southeastern
Scotts Bluff, northwestern Cheyenne, southwestern Morrill and
northeastern Banner Counties.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4127 10326 4153 10344 4168 10348 4177 10326
4163 10308 4144 10294
TIME...MOT...LOC 2219Z 320DEG 16KT 4148 10330
$$
JamskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 2, 2:56 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 2, 2:56 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
256 PM MDT Sun May 2 2021
.SHORT TERM...(This evening through Monday night)
Issued at 227 PM MDT Sun May 2 2021
Some stronger thunderstorms are currently moving through southeast
Wyoming and western Nebraska bringing gustier winds and small hail
as a cold front is passing through. Temperatures have begun to
drop as of 20Z this afternoon as the front has passed through.
This broad area of precipitation will likely continue to push
east-northeast through the rest of the afternoon with isolated
stronger thunderstorms possibly containing small hail (pea to
penny sized) and gustier winds (40 MPH with possible isolated
gusts higher). The threat of thunderstorms will likely diminish
after midnight tonight.
The forecast for snow amounts in the Snowy, Sierra Madre, and
South Laramie Ranges have not changed from the previous shift.
We're still forecasting heavy snow this afternoon through Monday
with snowfall rates up to an inch an hour at times. The time range
with the highest impacts expected is tonight after sunset,
especially for the I-80 Summit.
.LONG TERM...(Tuesday through Sunday)
Issued at 227 PM MDT Sun May 2 2021
Tuesday afternoon into Wednesday brings another chance of
thunderstorms to southeast Wyoming and western Nebraska as the
winds turn back southerly, advecting more moisture into the
region, and combining with a weak shortwave aloft. We're not
expecting these to be severe thunderstorms, but they could be
strong with small hail (pea to penny sized) and wind gusts up to
40 MPH with isolated stronger gusts. The Snowy and Sierra Madres
will likely receive some light snow during this period,
accumulating only around an inch.
By Wednesday night, all rain/snow should move east of the region.
Thursday a strong upper level ridge moves in with skies clearing,
warmer temperatures, and humidities dropping to 25 to 30% across
areas east of the Laramie Range and western Nebraska, and 12 to
18% in western Carbon County, Wyoming. Winds will be elevated and
gusty at times through Friday.
Saturday the chances of precipitation return ahead of an upper
level trough moving in from the Pacific northwest, dropping our
temperatures again and advecting in some mid-level moisture. PoPs
are currently in the 20s and 30s due to the chances of isolated to
scattered showers and thunderstorms. Based on the current
temperature forecast, it'll likely be rain for southeast Wyoming
and western Nebraska, with snow at higher elevations in the Snowy
and Sierra Madre Mountain Ranges. Then by Saturday night, all
areas west of the Laramie Range will have transitioned to snow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1132 AM MDT Sun May 2 2021
Numerous showers & thunderstorms are expected across much of south
east Wyoming and the western Nebraska Panhandle this afternoon and
evening. Thunderstorms will produce frequent lightning, with a few
stronger storms possibly producing gusty/erratic surface winds and
small hail. Mainly VFR for most terminals this afternoon with MVFR
ceilings/visibilities possible beneath heavier storms. MVFR To IFR
conditions becoming widespread overnight through early Monday with
the passage of a cold front. Rain will change to snow across areas
along and west of I-25 overnight w/ IFR conditions more likely for
KCYS/KLAR/KRWL.
&&
.FIRE WEATHER...
Issued at 227 PM MDT Sun May 2 2021
No fire weather concerns Monday through Wednesday of this week
with chances of accumulating rain/snow and possible isolated
thunderstorms across southeast Wyoming and western Nebraska.
Thursday and Friday brings drier conditions with humidities 25 to
30% in western Nebraska and areas east of the Laramie Range with
humidities 12 to 18% in western Carbon County, Wyoming. Winds will
be 10 to 20 MPH Thursday and Friday with possible gusts to 25 MPH.
Saturday afternoon will bring more moisture to western Nebraska
and areas east of the Laramie Range with chances of rain showers
and thunderstorms, but especially Carbon County will remain very
dry with humidities 12 to 18% and winds gusting to 25 to 30 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 6 PM MDT Monday for WYZ114.
Winter Weather Advisory until 6 PM MDT Monday for WYZ112-116.
NE...None.
&&
SHORT TERM...LK
LONG TERM...LK
AVIATION...CLH
FIRE WEATHER...LKHazardous weather outlook, May 2, 4:40 AM MDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 440 AM MDT Sun May 2 2021 WYZ112-114-116-031045- Sierra Madre Range-Snowy Range-South Laramie Range- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Moderate to heavy snow will develop this afternoon over the Snowy and Sierra Madre ranges and the I-80 summit this evening. Snowfall amounts up to a foot will be possible in the Snowy Mountain Range with 5 to 10 inches in elevations between 8000 and 10000ft. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The snow should become lighter on Monday and end on Monday evening as the disturbance moves south. More snowfall may develop over the Snowy and Sierra Madre Ranges on Tuesday and Wednesday as another disturbance moves through the area. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight. WYZ103>106-109>111-113-115-117-031045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Light to moderate snowfall will be possible along the foothills of the Laramie, Snowy and Sierra Madre Ranges tonight. However, snowfall accumulation will generally be 2 inches or less. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Snow is forecast to become lighter on Monday with more perception in the form of rain/snow mix coming back to the area on Tuesday and Wednesday in the foothills. Little if any accumulation is expected. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 031045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A cluster of strong thunderstorms is expected to move through much of southeast Wyoming and the Nebraska panhandle late this afternoon and evening. Some of these storms may contain small hail and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, May 2, 2:46 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Cheyenne WY 246 PM MDT Sun May 2 2021 WYZ115>117-022130- South Laramie Range WY-South Laramie Range Foothills WY- Laramie Valley WY- 246 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WEST CENTRAL LARAMIE COUNTIES UNTIL 330 PM MDT... At 245 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms over central Albany County near Laramie, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Laramie, Tie City Campground, Granite Springs Reservoir, North Crow Campground, Granite Springs Campground, University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir, Horse Creek, Crystal Lake Campground and Yellow Pine Campground. This includes Interstate 80 in Wyoming between mile markers 302 and 327. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4126 10579 4146 10575 4154 10511 4112 10518 TIME...MOT...LOC 2045Z 280DEG 12KT 4133 10555 Hammer
Special weather statement, May 2, 3:27 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Cheyenne WY 327 PM MDT Sun May 2 2021 WYZ105-109-110-022200- Shirley Basin-North Snowy Range Foothills-Central Carbon County- 327 PM MDT Sun May 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON COUNTY... At 326 PM MDT, strong thunderstorms were clustered near Medicine Bow, or 47 miles east of Rawlins, moving northeast at 5 to 10 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. These storms will be near... Medicine Bow around 400 PM MDT. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4176 10644 4190 10648 4206 10608 4178 10608 TIME...MOT...LOC 2126Z 246DEG 6KT 4185 10630 Jamski
Special weather statement, May 2, 3:45 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Cheyenne WY 345 PM MDT Sun May 2 2021 WYZ106-115-022230- Central Laramie Range and Southwest Platte County-Laramie Valley- 345 PM MDT Sun May 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY COUNTY... At 345 PM MDT, a strong thunderstorm was located 10 miles south of Wheatland Reservoir 3, or 29 miles north of Laramie, moving northeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of east central Albany County. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4167 10566 4176 10574 4189 10559 4174 10541 TIME...MOT...LOC 2145Z 235DEG 11KT 4174 10567 Jamski
Special weather statement, May 2, 3:59 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 359 PM MDT Sun May 2 2021 WYZ109-022245- Central Carbon County- 359 PM MDT Sun May 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARBON COUNTY... At 358 PM MDT, a strong thunderstorm was located near Sinclair, or 11 miles east of Rawlins, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are likely with this storm. This storm will remain over mainly rural areas of central Carbon County. This includes Interstate 80 in Wyoming between mile markers 223 and 228. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4173 10704 4182 10712 4199 10688 4182 10672 TIME...MOT...LOC 2158Z 237DEG 17KT 4181 10701 Jamski
Special weather statement, May 2, 4:03 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
403 PM MDT Sun May 2 2021
WYZ104-105-109-110-022245-
Shirley Basin-North Snowy Range Foothills-Central Carbon
County-Ferris/Seminoe/Shirley Mountains-
403 PM MDT Sun May 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARBON COUNTY...
At 403 PM MDT, a strong thunderstorm was located over Medicine Bow,
or 50 miles east of Rawlins, moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are likely with this
storm.
This storm will be near...
Medicine Bow around 410 PM MDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4181 10626 4191 10640 4209 10623 4203 10608
4191 10608
TIME...MOT...LOC 2203Z 219DEG 10KT 4190 10625
JamskiSpecial weather statement, May 2, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
421 PM MDT Sun May 2 2021
NEZ019>021-055-022300-
Cheyenne-Scotts Bluff-Morrill-Banner-
421 PM MDT Sun May 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SCOTTS
BLUFF...NORTHWESTERN CHEYENNE...SOUTHWESTERN MORRILL AND NORTHEASTERN
BANNER COUNTIES...
At 419 PM MDT, strong thunderstorms were clustered 7 miles south of
Redington, or 24 miles northeast of Kimball, moving southeast at 20
mph.
Winds in excess of 40 mph and pea to half inch hail are likely with
these storms.
These storms will remain over mainly rural areas of southeastern
Scotts Bluff, northwestern Cheyenne, southwestern Morrill and
northeastern Banner Counties.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4127 10326 4153 10344 4168 10348 4177 10326
4163 10308 4144 10294
TIME...MOT...LOC 2219Z 320DEG 16KT 4148 10330
JamskiThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:29 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| May 2, 3:38 AM MDT | Winter Storm Warning | CYS | Albany, Carbon | 35 hr |
| May 2, 3:38 AM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 35 hr |
| May 2, 2:19 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| May 2, 2:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| May 2, 3:27 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| May 2, 3:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| May 2, 3:59 PM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| May 2, 4:03 PM MDT | Special Weather Statement | CYS | Albany | 42 min |
| May 1, 7:42 PM MDT | Special Weather Statement | CYS | Sioux | 33 min |
| May 1, 8:16 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| May 2, 12:15 PM MDT | Special Weather Statement | CYS | Cheyenne | 45 min |
| May 2, 5:01 PM MDT | Special Weather Statement | CYS | Morrill | 44 min |
| May 2, 5:50 PM MDT | Special Weather Statement | CYS | Morrill | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.